Caelyx strikes again

I had my 3rd Caelyx/carboplatin on the 19th. Felt awful as expected for a few days and then started to feel a bit better. On the evening of day 8 I had stomach cramps so took myself off to bed. Cramps all through the night and all through the next day - couldn't move from my bed,pain relief did nothing. Just about kept the nausea under control with meds. Abdominal pain continued all the following night too and then on day 10 the diarrhoea came, after 3 episodes I took Imodium and have had no episodes or real pain since. Yesterday (day 11) I got out of bed - very shaky and chesty, legs are like jelly, everything a huge effort. Today started eating, a very little. Have lost half a stone in weight. My husband was in touch with my trial nurses when I was effectively 'out of it' who advised A&E if the pain became unbearable.

Is anyone else suffering these symptoms? I had it to a lesser degree last cycle but did think it might have been a 'bug'. I'm not sure I can do this for a further 3 cycles, especially if it's going to get worse each time. I will of course discuss it all with my oncologist. Just wondered if anyone had similar experiences or any advice to combat.

Hope everyone is as well as possible.

Janine xxx

17 Replies

oldestnewest
  • Hi!mi am on Caelyx, Cisplatin and am suffering similar symptoms. I have Fentonil patch (morphine) which is controlling the pain and take Oromorph at night for pain. Please ask to see a pain management team, you should not suffer like this, it is bearable haing twice done carboplatin taxol. Don't give up,

    Love,

    Claire xxx

  • Thank you for your reply, Claire. I will make a note of this and discuss it with my oncologist. I certainly need something stronger than co-codamol

    Xxx

  • Saw a different Oncologist yesterday who again emphasised pain management and it's importance. Also doubled my dose of Escitalopram (anti depressant) as I have been very low. It just helps to have as much in your armoury as possible. We are having a tough enough time already xxx

  • Sorry that you are having such an awful time on caelyx . I haven't been on so have no experience but hopefully others will be able to help with advice . Can understand why you are feeling apprehensive about next treatment . Just make sure you are keeping your team well informed , maybe they can give a reduced dose or other meds to help .

    We suffer enough with this disease and should not be in pain . I had to go to AE with severe pain which caused sickness with first chemo, was like I was in labour ! They were concerned I had a bowel obstruction but turned out to be the dreaded constapation 😩

    Hoping your team can help and you can complete your treatment without the severe side effects .

    Sending a big hug and best wishes . Try and build up your strength and hope you are feeling well enough today to enjoy the Bank Holiday . Sunny here at present so I better stop posting and take the dog out !😀

    Love Kimx

  • I know that the anti sickness med Metpclopramide can give you abdominal pains and the runs if you are taking that. Morag

  • That's interesting, Morag. I didn't know that. Something else to add to my list of questions to ask the oncologist. Xxx

  • Yes, I get that!

  • Thank you for your positive words, Kim, they are much appreciated. I hope you enjoyed your dog walk. We've just taken our dog out for a short walk in the sunshine. Thank goodness for our doggie friends, I'm quite sure we wouldn't walk nearly as much if we didn't have her! 🐶🐶🐶

  • Hi Jeanine, I am so sorry to hear your symptoms have been that bad. So glad you have your husband there to help you through this.

    I am on Caelyx & Caroplain at the moment & have very similar sytomtons to you. I had my treatment last Wednesday & today I am suffering with shacky legs & cramps then having the urgency to go to the loo but couldn't go then suddenly I go in my pants!!!! This has happen several times to day twice last night. Now sitting on loo just so embarrassing!!!!

    I needed to go out today but can't risk it so I asked my wonderful daughter in law if she could bring me what I needed. In her hast to get around to mine she bumped her car & now needs it repaired!!! One thing leads to another the stress she is under over my illness is worrying me but she thinks she can cope with it all.

    I hope you can sort out your symptoms & things start to settled down. Take care Cindyxx

  • Oh no Cindy I can completely relate to your symptoms, it is so embarrassing and debilitating. Your daughter in law's incident just goes to show how this horrid disease affects our lovely familes as well. I know my children and their partners are deeply affected and my husband too, but I certainly couldn't manage without them.

    I hope you are as well as possible today

    Xxx

  • Hi Janine, i'm Sorry you're having these problems. I can't offer any advice as I've never had Caelyx myself, yet. Just wanted to let you know I'm thinking of you and hope the symptoms don't get any worse. Its bad enough we have to go through chemo but even worse when we are hit with horrid side effects. Sending a big hug. Ann xx

  • Thank you for your kind words, they are much appreciated.

    I hope you are well today xxx

  • Hoping you get some relief from this soon. Sending you love and hugs.

    Maureen xx

  • Thank you xxx

  • With very best wishes - hang in there.

    Dawn xx

  • Thank you xxx

  • What a pretty name Janine!!!! I am so sorry your are going through this. The side effects can be so bad. I am not on Caelyx so have no experience but wanted to wish you strength and positive thoughts hoping the cancer is getting beaten down never to get up again!!

    We women go through so much! Keep us posted.\Xx Carol

You may also like...